Alert archive / Wyoming / Flash Flood Warnings in 2009

Flash Flood Warning 3, NWS Riverton, WY

July 3, 2009Natrona County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jul 3, 2009, 6:21 PM MDT for Natrona County, Wyoming. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2009, 6:21 PM MDT (00:21 UTC)
Expired
Jul 4, 2009, 12:15 AM MDT
In force
6 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 178 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:50 PM MDTFLASH FLOODCasper, WYSTRANDED VEHICLES IN DOWNTOWN CASPER WITH FOOT DEEP WATER ON NUMEROUS ROADS. ONE TO ONE AND A HALF INCHES OF RAIN FELL IN ABOUT 30 MINUTES.
Jul 3, 7:00 PM MDTFLASH FLOODCasper, WY*** 1 INJ *** PERSON INJURED DUE TO STORM DRAIN COVER BEING DISPLACED BY SURGING WATER. MULTIPLE HIGH WATER RESCUES. SEVERAL BUSINESSES AND HOMES FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2009-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2009-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 040021
FFWRIW
WYC025-040315-
/O.NEW.KRIW.FF.W.0003.090704T0021Z-090704T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
621 PM MDT FRI JUL 3 2009

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
  THIS INCLUDES THE CITY OF CASPER...

* UNTIL 915 PM MDT

* AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM IN THE CASPER AREA...INCLUDING  
  MILLS...BAR NUNN AND EVANSVILLE. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JCT I25 AND
  HWY 20...HOMA HILLS...NATRONA COUNTY AIRPORT...EVANSVILLE AND BAR  
  NUNN AND MILLS.

RAINFALL AMOUNTS BETWEEN A HALF AN INCH...AND ONE INCH OF RAIN COULD 
OCCUR THROUGH 700 PM.  THIS RAIN...COMBINED WITH PREVIOUS RAINS OVER 
THE LAST FEW DAYS COULD CAUSE SOME FLOODING.  PONDING ON AREA 
ROADWAYS...AND FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS IS 
POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4306 10608 4267 10608 4267 10662 4306 10662

$$

MURRELL
6 follow-up statements
000 
WGUS75 KRIW 040039
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
639 PM MDT FRI JUL 3 2009

WYC025-040315-
/O.CON.KRIW.FF.W.0003.000000T0000Z-090704T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
639 PM MDT FRI JUL 3 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR EAST
CENTRAL NATRONA COUNTY...

AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMA HILLS...
I25 MILE MARKER 200...JCT I25 AND HWY 20...I25 EXIT 191...I25 EXIT
197...NATRONA COUNTY AIRPORT...EDNESS K WILKINS STATE PARK...
EVANSVILLE AND BAR NUNN

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
202.

RAINFALL OF ONE TO ONE AND A HALF INCHES HAS FALLEN AROUND THE 
CASPER AREA.  UNDERPASSES HAVE SIGNIFICANT FLOODING PROBLEMS...WITH 
WATER A FEW FEET DEEP IN PLACES...SUCH AS ON I25 NEAR BRYAN STOCK 
TRAIL EXIT AND CENTER STREET.  THE RAINFALL IS SUBSIDING...BUT THE 
FLOODING CONCERNS WILL PERSIST THROUGH 9 PM.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4306 10608 4267 10608 4267 10662 4306 10662

$$

T. BAKER
000 
WGUS75 KRIW 040123
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
723 PM MDT FRI JUL 3 2009

WYC025-040315-
/O.CON.KRIW.FF.W.0003.000000T0000Z-090704T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
723 PM MDT FRI JUL 3 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR EAST
CENTRAL NATRONA COUNTY...

AT 717 PM MDT...FLASH FLOODING CONTINUES OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMA HILLS...
I25 MILE MARKER 200...JCT I25 AND HWY 20...I25 EXIT 191...I25 EXIT
197...NATRONA COUNTY AIRPORT...EVANSVILLE AND BAR NUNN

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
202.

ALTHOUGH RAIN HAS ENDED AROUND THE CASPER AREA...MAJOR FLOODING 
CONTINUES TO OCCUR.  THIS INCLUDES INTERSTATE 25 AS WELL AS OTHER 
MAJOR ROADS AROUND CASPER.  THE WATER IS ONE TO TWO DEEP IN 
PLACES...POSSIBLY DEEPER. IT WILL TAKE SUBSTANTIAL TIME FOR THE 
WATER TO SUBSIDE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. WHEN 
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4306 10608 4267 10608 4267 10662 4306 10662

$$
000 
WGUS75 KRIW 040231
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
831 PM MDT FRI JUL 3 2009

WYC025-040315-
/O.CON.KRIW.FF.W.0003.000000T0000Z-090704T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
831 PM MDT FRI JUL 3 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR EAST
CENTRAL NATRONA COUNTY...

AT 828 PM MDT...FLASH FLOODING CONTINUES AROUND CASPER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMA HILLS...
I25 MILE MARKER 200...JCT I25 AND HWY 20...I25 EXIT 191...I25 EXIT
197...NATRONA COUNTY AIRPORT...EVANSVILLE AND BAR NUNN

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
202.

FLASH FLOODING CONTINUES AROUND THE CASPER AREA THIS EVENING.  WATER 
CONTINUES TO COLLECT IN LOW LYING AREAS MUCH FASTER THAN IT CAN BE 
DRAINED.  IN SOME SPOTS THE WATER BETWEEN 1 AND 3 FEET DEEP.  
INTERSTATE 25 IS CLOSED BETWEEN GLENROCK AND CASPER DUE TO THE 
FLOODING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4306 10608 4267 10608 4267 10662 4306 10662

$$


T. BAKER
000 
WGUS55 KRIW 040308
FFWRIW
WYC025-040615-
/O.EXT.KRIW.FF.W.0003.000000T0000Z-090704T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
908 PM MDT FRI JUL 3 2009

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
  THIS INCLUDES THE CITY OF CASPER...

* UNTIL 1215 AM MDT

* AT 901 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ONGOING   
  FLOODING IN THE CASPER AREA FROM VERY HEAVY RAINFALL THAT OCCURRED 
  EARLIER THIS EVENING.  LAW ENFORCEMENT INDICATED NUMEROUS ROADS    
  REMAIN CLOSED DUE TO HIGH WATER...INCLUDING INTERSTATE 25 BETWEEN  
  CASPER AND GLENROCK.  

* LOCATIONS IN THE WARNING INCLUDE CASPER...BAR NUNN...EVANSVILLE    
  AND MILLS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4306 10608 4267 10608 4267 10662 4306 10662

$$

MURRELL
000 
WGUS75 KRIW 040514
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1114 PM MDT FRI JUL 3 2009

WYC025-040615-
/O.CON.KRIW.FF.W.0003.000000T0000Z-090704T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
1114 PM MDT FRI JUL 3 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR EAST
CENTRAL NATRONA COUNTY...

AT 1109 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT 
ONGOING FLOODING IN THE CASPER AREA.  ALTHOUGH...WATER WAS 
RECEDING...SMALL STREAMS AND CREEKS REMAIN HIGH AND SWIFT.     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4306 10608 4267 10608 4267 10662 4306 10662

$$
000 
WGUS75 KRIW 040621
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1221 AM MDT SAT JUL 4 2009

WYC025-040627-
/O.EXP.KRIW.FF.W.0003.000000T0000Z-090704T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
1221 AM MDT SAT JUL 4 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL NATRONA
COUNTY...

THE FLOODING HAS SUBSIDED IN THE CASPER AREA. THEREFORE THE WARNING 
WILL BE ALLOWED TO EXPIRE.  BE ON THE LOOKOUT FOR STANDING WATER 
REMAINING IN LOW SPOTS ON AREA ROADS AND HIGHWAYS...AND AVOID 
DRIVING THROUGH THESE AREAS.  

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4306 10608 4267 10608 4267 10662 4306 10662

$$

MEUNIER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:20 PM MDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 3, 3:20 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
320 PM MDT FRI JUL 3 2009

.SHORT TERM...TONIGHT THROUGH MONDAY

SHOWERS AND STORMS HAVE ERUPTED AGAIN THIS AFTERNOON OVER THE NORTH
AND CENTRAL. LESS ACTIVITY IN THE SOUTH SO FAR BUT DO EXPECT SOME
STORMS TO GET GOING SOON. UPPER LEVEL DISTURBANCE HAS MOVED EAST OF
THE REGION AND HAS PUSHED SOME OF THE DEEPER MOISTURE EAST OF
US...BUT ENOUGH LOW LEVEL DEWPOINT AND SUNSHINE TO GET CONVECTION
FIRED UP. HAVE MADE SOME ADJUSTMENTS FOR THE REST OF THE DAY INTO
THE EVENING HOURS FOR STORM COVERAGE. CONVECTION WILL BECOME MORE
ISOLATED AFTER MIDNIGHT. ON SATURDAY...ANOTHER DISTURBANCE IN THE
WEST FLOW ALOFT IS FORECAST TO MOVE TOWARD WESTERN WY BY LATE
AFTERNOON. IF THE TIMING IS RIGHT...THEN SCATTERED SHOWERS AND
STORMS WILL FORM AND SOME OF THE STORMS WILL HAVE HEAVY RAIN. THE
LOW LEVEL MOISTURE WILL BE AVAILABLE AND WITH AMPLE HEATING AND
DECENT SHEAR PROFILE...SOME STORMS WILL BE STRONG TO POTENTIALLY
SEVERE EAST OF THE DIVIDE. AGREE WITH DAY 2 OUTLOOK AND THIS MAY
NEED TO BE EXPANDED A BIT IF CONDITIONS WARRANT TOMORROW. SHOWERS
AND STORMS WILL PERSIST INTO THE EVENING WITH ACTIVITY DECREASING
TOWARD MIDNIGHT. ON SUNDAY...ENOUGH MOISTURE APPEARS TO BE PRESENT
FOR ANOTHER ROUND OF AFTERNOON AND EVENING STORMS OVER MUCH OF THE
REGION. THE SOUTH AND SW ZONES MAY SEE ONLY ISOLATED ACTIVITY AS
DRIER AIR MAY WORK INTO THAT REGION. ON MONDAY...SHOWERS AND STORMS
WILL BE MOST NUMEROUS OVER THE NORTH AND EAST WITH ISOLATED ACTIVITY
IN THE SOUTHWEST AND SOUTH WHERE DRIER AIR AND LOWER PRECIPITABLE
WATER VALUES ARE FORECAST. DID NOT ALTER CURRENT MONDAY FORECAST BUT
MORE ACTIVITY MAY BE NEEDED IN THE NORTH AND EAST ZONES WITH TIME IF
DRYING IS SLOWER TO OCCUR. TEMPS WILL BE WARM SAT AND SUN WITH EVEN
WARMER HIGHS ON MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

ECMWF/GFS AND GEFS MEAN IN OVERALL GOOD AGREEMENT WITH SYNOPTIC
PATTERN IN THIS PERIOD WITH TROUGH OVER NORTHWEST U.S. AND
STRENGTHENING RIDGE OVER THE SOUTHERN AND CENTRAL PLAINS.  THIS
WILL PUT MOST OF WYOMING UNDER DRY AND WARM SOUTHWEST FLOW.
PREFERRED ECMWF SLOWER TO MOVE MONSOONAL MOISTURE OUT OF AREA MONDAY
NIGHT THAN GFS...AND FORECAST KEEPS SLIGHT CHANCES OF EVENING
THUNDERSTORMS ACROSS THE NORTH AND EAST. WARM AND DRY SW FLOW
PREVAILS ON TUESDAY WITH ECMWF AND GFS FLIP-FLOPPING...THE GFS NOW
THE WARMER OF THE TWO WITH H7 TEMPS NEAR 18C. ECMWF AND GFS IN
GOOD AGREEMENT EJECTING SHORTWAVE NE ACROSS IDAHO INTO WESTERN
MONTANA WEDNESDAY AFTERNOON AND EVENING WITH NORTHWEST AND FAR
NORTH WYOMING ON THE FRINGE OF BETTER MOISTURE AND INSTABILITY.
BREEZY TO WINDY AND HOT CONDITIONS WILL PREVAIL OVER THE CENTRAL
AND SOUTH. RIDGE OVER THE CENTRAL AND SOUTHERN PLAINS EXPANDS INTO
SOUTHERN/CENTRAL ROCKIES THURSDAY AND FRIDAY WITH WEAKER FILLING
UPPER LOW LEFT OVER NW U.S. MOSTLY DRY CONDITIONS WITH NEAR OR
ABOVE NORMAL TEMPERATURES (ABOVE MOST GUIDANCE NUMBERS) FORECAST
FOR THIS LATTER PERIOD.

&&

.AVIATION...

UPPER LEVEL HIGH PRESSURE WILL MOVE ACROSS THE REGION TONIGHT
THROUGH SATURDAY....AND WIND SPEEDS WILL REMAIN LIGHT. ABUNDANT
MOISTURE AND WEAK INSTABILITY EAST OF THE DIVIDE WILL ALLOW SHOWERS
AND ISOLATED THUNDERSTORMS TO CONTINUE THROUGH THE MID TO LATE
EVENING HOURS TONIGHT WITH MVFR VISIBILITIES POSSIBLE IN
THUNDERSTORMS. DAYTIME HEATING AND ABOVE NORMAL MOISTURE WILL
GENERATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE
ENTIRE REGION SATURDAY AFTERNOON AND EVENING WITH STRONG WIND
GUSTS...LARGE HAIL AND LOCALIZED MVFR CONDITIONS POSSIBLE.

&&

.FIRE WEATHER...

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THE REST OF TODAY
AND THIS EVENING...DECREASING IN COVERAGE AFTER MIDNIGHT. ON
SATURDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND STORMS WILL
OCCUR. SHOWERS AND THUNDERSTORM ACTIVITY ON SUNDAY AFTERNOON AND
EVENING WILL BE LESS NUMEROUS. EARLY NEXT WEEK THE WEATHER PATTERN
IS INDICATING A WARMER AND DRIER REGIME FOR THE DISTRICT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AR
LONG TERM...AEM
AVIATION...SMITH
FIRE WEATHER...AR
Hazardous weather outlook, Jul 3, 5:00 PM MDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 PM MDT FRI JUL 3 2009

WYZ001>020-022>030-041100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 PM MDT FRI JUL 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING. HEAVY RAIN...
HAIL...LIGHTNING...AND GUSTY WINDS TO 45 MPH ARE LIKELY FROM THE
STRONGER STORMS. MINOR FLOODING IS POSSIBLE IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THUNDERSTORM THREAT CONTINUES THROUGH THE HOLIDAY WEEKEND...
INCLUDING THE FOURTH OF JULY HOLIDAY.  HEAVY RAINFALL...SMALL HAIL
AND LIGHTNING CONTINUES TO BE A THREAT.  THE SEVERE POTENTIAL ALSO
EXISTS FOR JOHNSON AND NATRONA COUNTIES ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT RAINFALL...ANY WIND GUSTS IN
EXCESS OF 40 MPH OR HAIL TODAY AND TONIGHT.  THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 3, 4:11 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
411 PM MDT FRI JUL 3 2009

WYZ006-008-009-011-032300-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-SOUTHEAST BIG HORN
BASIN-SOUTHEAST JOHNSON COUNTY-
411 PM MDT FRI JUL 3 2009

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND WASHAKIE COUNTIES
UNTIL 500 PM MDT...

AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN SOUTHEAST WASHAKIE COUNTY AND SOUTHWEST
JOHNSON COUNTY. THE STORMS WERE MOVING EAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS. RAINFALL AMOUNTS FROM ONE HALF TO THREE-QUARTERS OF AN INCH
ARE POSSIBLE WITH THE STRONGER STORMS.

RESIDENTS IN SOUTHEASTERN WASHAKIE AND SOUTHWESTERN JOHNSON
COUNTIES...INCLUDING THE LOCATION OF HOLE IN THE WALL...BARNUM
AND MAYOWORTH SHOULD MONITOR THE WEATHER SITUATION CLOSELY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4385 10660 4351 10680 4352 10739 4394 10719
TIME...MOT...LOC 2208Z 291DEG 21KT 4371 10723

AR
Special weather statement, Jul 3, 4:16 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
416 PM MDT FRI JUL 3 2009

WYZ020-022-032330-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
416 PM MDT FRI JUL 3 2009

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY THROUGH 530 PM...

AT...410 PM...A STRONG THUNDERSTORM WAS LOCATED JUST EAST OF BAR
NUNN...MOVING EAST ABOUT 15 MPH.  OTHER STRONG STORMS WERE LOCATED
OVER NORTHEAST FREMONT COUNTY...WHICH WILL BE MOVING INTO
NORTHWESTERN NATRONA COUNTY.  ISOLATED THUNDERSTORMS WILL BE OVER
THE REST OF NATRONA COUNTY.  THE STRONGEST STORMS...WILL PRODUCE
VERY HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS.  ISOLATED
RAINFALL AMOUNTS COULD APPROACH ONE INCH.  THIS HEAVY RAIN IN A SHORT
AMOUNT OF TIME WILL CAUSE PONDING ON AREA ROADWAYS...AND MAY CAUSE
MINOR FLOODING ALONG SMALL STREAMS AND POSSIBLY OF BACK ROADS
ESPECIALLY NEAR DRY WASH CROSSINGS.
Special weather statement, Jul 3, 5:10 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
510 PM MDT FRI JUL 3 2009

WYZ019-020-022-040000-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY
LOWER ELEVATIONS-
510 PM MDT FRI JUL 3 2009

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY UNTIL 600 PM
MDT...

AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS OVER NATRONA COUNTY.  ONE AREA OF
THUNDERSTORMS WAS FROM WALTMAN TO RED WALL...WITH ANOTHER STRONG
THUNDERSTORM JUST SOUTHWEST OF CASPER.  THESE THUNDERSTORMS WERE
MOVING EAST AROUND 15 MPH.

THE MAIN HAZARD WITH THESE STORMS WILL BE EXTREME RAINFALL
INTENSITIES...WITH RAINFALL AMOUNTS UP TO AN INCH IN A SHORT AMOUNT
OF TIME.  THIS HEAVY RAIN IN A SHORT AMOUNT OF TIME WILL CAUSE
PONDING ON AREA ROADWAYS...AND MAY CAUSE MINOR FLOODING ALONG SMALL
STREAMS...IN POOR DRAINAGE AREAS...AND POSSIBLY OF BACK ROADS
ESPECIALLY NEAR DRY WASH CROSSINGS.

RESIDENTS IN NATRONA COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR VERY HEAVY RAINFALL...SMALL HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK
SHELTER IN A VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4244 10724 4244 10725 4248 10721 4257 10724
      4260 10703 4266 10699 4259 10681 4278 10700
      4278 10706 4291 10721 4286 10734 4294 10750
      4328 10751 4328 10741 4320 10718 4323 10708
      4344 10683 4349 10681 4349 10609 4244 10609
TIME...MOT...LOC 2305Z 319DEG 11KT 4277 10682

MURRELL
Special weather statement, Jul 3, 5:20 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
520 PM MDT FRI JUL 3 2009

WYZ012-013-023-024-027-040015-
JACKSON HOLE-SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR
VALLEY-TETON AND GROS VENTRE MOUNTAINS-
520 PM MDT FRI JUL 3 2009

...STRONG THUNDERSTORMS HEADING TOWARD LINCOLN AND SOUTHERN TETON
COUNTIES...

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS OVER EASTERN IDAHO. THESE STORMS WILL CONTINUE
TO TRACK EASTWARD...AND BEGIN TO MOVE INTO FAR WESTERN WYOMING
BETWEEN 545 PM AND 615 PM.  THESE STORMS ON THEIR CURRENT TRACK WILL
AFFECT SOUTHERN JACKSON HOLE...FROM NEAR JACKSON...SOUTH ACROSS STAR
VALLEY.

ONE HALF INCH DIAMETER HAIL IS POSSIBLE WITH THESE STORMS. RAINFALL
AMOUNTS OF THREE-QUARTERS OF AN INCH TO ONE INCH ARE POSSIBLE WITH
THIS STORM. HIS HEAVY RAIN IN A SHORT AMOUNT OF TIME WILL CAUSE
PONDING ON AREA ROADWAYS...AND MAY CAUSE MINOR FLOODING ALONG SMALL
STREAMS...AND IN POOR DRAINAGE AREAS.

RESIDENTS IN NORTHERN LINCOLN AND SOUTHERN TETON COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...SMALL HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4349 11062 4205 11064 4201 11104 4351 11103
TIME...MOT...LOC 2314Z 275DEG 25KT 4341 11091

MURRELL
Special weather statement, Jul 3, 5:47 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
547 PM MDT FRI JUL 3 2009

WYZ009-019-020-022-040045-
BIGHORN MOUNTAINS SOUTHEAST-CASPER MOUNTAIN-GREEN MOUNTAINS AND
RATTLESNAKE RANGE-NATRONA COUNTY LOWER ELEVATIONS-
547 PM MDT FRI JUL 3 2009

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY UNTIL 645 PM
MDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF
THUNDERSTORMS IN CENTRAL NATRONA COUNTY. THESE STORMS WERE MOVING
EAST AT 30 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THE
STORMS. RAINFALL AMOUNTS FROM ONE-QUARTER OF AN INCH TO ONE HALF OF
AN INCH ARE POSSIBLE WITH SOME OF THE STRONGER STORMS.

RESIDENTS IN EASTERN NATRONA COUNTY...PARADISE VALLEY...CASPER...
ALCOVA RESERVOIR...BAR NUNN...AND CASPER MOUNTAIN SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. INTERSTATE 25 WILL ALSO BE IMPACTED BY
STORMS AS WELL AS HIGHWAY 220 AND HIGHWAY 20 26.

BOATERS ON AREA ALCOVA RESERVOIR SHOULD BE AWARE OF STORMS AND HEAD
TO A PLACE OF SAFETY BEFORE THE STORMS ARRIVE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4347 10611 4247 10615 4248 10731 4347 10715
TIME...MOT...LOC 2340Z 291DEG 18KT 4295 10670

AR
Special weather statement, Jul 3, 5:55 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
555 PM MDT FRI JUL 3 2009

WYZ019-020-022-040030-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY
LOWER ELEVATIONS-
555 PM MDT FRI JUL 3 2009

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY UNTIL 630 PM
MDT...

AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR INDEPENDENCE ROCK...OR 36 MILES EAST OF
JEFFREY CITY...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN SOUTHERN NATRONA COUNTY...INCLUDING THE LOCATIONS OF
INDEPENDENCE ROCK AND U.S. HWY 220 MILE MARKER 70...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4243 10664 4243 10712 4249 10729 4266 10721
      4252 10659
TIME...MOT...LOC 2355Z 291DEG 21KT 4254 10714

AR

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:01 PM MDTSevere Thunderstorm WarningRIWLincoln48 min
Jul 3, 8:46 PM MDTSpecial Weather StatementRIWSweetwater59 min
Jul 3, 10:50 PM MDTSpecial Weather StatementRIWHot Springs70 min
Jul 4, 12:31 PM MDTSpecial Weather StatementRIWNatrona59 min
Jul 4, 3:33 PM MDTSpecial Weather StatementRIW42 min
Jul 4, 3:34 PM MDTSevere Thunderstorm WarningRIWFremont41 min
Jul 4, 4:06 PM MDTSpecial Weather StatementRIWTeton39 min
Jul 4, 4:09 PM MDTSpecial Weather StatementRIWSweetwater51 min
Jul 4, 4:16 PM MDTSevere Thunderstorm WarningRIWFremont59 min
Jul 4, 4:33 PM MDTSpecial Weather StatementRIW57 min
Jul 4, 5:13 PM MDTSevere Thunderstorm WarningRIWFremont77 min
Jul 4, 5:21 PM MDTSpecial Weather StatementRIW39 min
Jul 4, 5:33 PM MDTSpecial Weather StatementRIW42 min
Jul 4, 5:55 PM MDTSpecial Weather StatementRIW50 min

Nearby

Flash Flood Warnings in Wyoming, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.